Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 7, 2004, 8:30 AM CDT for Garvin County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 8:30 AM CDT (13:30 UTC)
- Expired
- Jun 7, 2004, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Garvin County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 071331 FFWOKC OKC049-071630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 830 AM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... GARVIN COUNTY IN SOUTHERN OKLAHOMA * UNTIL 1130 AM CDT * AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL AND NORTHERN GARVIN COUNTY...ESPECIALLY BETWEEN MAYSVILLE AND PAULS VALLEY. THE STORMS WERE MOVING VERY LITTLE AND OVER 4 INCHES OF RAIN WILL LIKELY FALL IN SOME LOCATIONS. * LOCATIONS IN THE WARNING INCLUDE MAYSVILLE...PAOLI AND PAULS VALLEY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3487 9750 3464 9740 3466 9711 3487 9723 $$
1 follow-up statement
000 WGUS74 KOUN 071506 FFSOKC OKC049-071630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1005 AM CDT MON JUN 7 2004 ...FLASH FLOOD WARNING CONTINUES FOR GARVIN COUNTY UNTIL 1130 AM... THUNDERSTORMS WERE WEAKENING OVER GARVIN COUNTY LATE THIS MORNING. DOPPLER RADAR ESTIMATES INDICATED UP TO 5 INCHES OF RAIN LIKELY FELL IN A FEW LOCATIONS BETWEEN PAULS VALLEY AND MAYSVILLE. ALTHOUGH ONLY SMALL AMOUNTS OF ADDITIONAL RAINFALL WILL OCCUR THE REMAINDER OF THE MORNING...RUNOFF FROM EARLIER RAIN WILL STILL CAUSE FLOODING OF SMALL CREEKS...COUNTRY ROADS AND LOW-LYING AREAS. LAT...LON 3485 9718 3467 9711 3464 9735 3486 9752 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:09 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 7, 3:09 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 254 AM CDT MON JUN 7 2004 .DISCUSSION... THE RAIN/STORM COMPLEX OVER SOUTH CENTRAL OK IS EXPECTED TO DRIFT SLOWLY NORTHEAST THOROUGH LATE MORNING BEFORE DISSIPATING. HOWEVER, WEAK UPPER LOW IS FORECAST TO MEANDER FROM SOUTH CENTRAL TO NORTHEAST OK THROUGH WEDNESDAY. WITH WARM ADVECTION AGAIN TONIGHT, POPS REMAIN IN ROUGHLY THE SOUTHEAST HALF OF OK THROUGH WEDNESDAY. ALTHOUGH OK HASNT RECEIVED THE HEAVY RAIN THAT NORTH CENTRAL TX HAS, THAT MAY BE THE CASE TONIGHT. WITH RELATIVELY DRY CONDITIONS ACROSS MOST OF SOUTHEAST AND EAST CENTRAL OK FLOODING IS NOT EXPECTED TO BE AN ISSUE. WESTERN OK SHOULD BE UNDER THE INFLUENCE OF THE SYNOPTIC-SCALE RIDGE. THE DRYLINE IS STILL EXPECTED TO COME INTO PLAY BY THE WEEKEND WITH A SHIFT TO SOUTHWEST FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 70 88 69 / 20 20 20 0 HOBART OK 94 70 90 68 / 10 0 0 0 WICHITA FALLS TX 92 71 89 70 / 20 0 10 10 GAGE OK 95 70 92 66 / 0 0 0 0 PONCA CITY OK 90 70 89 68 / 10 10 20 0 DURANT OK 89 70 88 69 / 80 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 7, 6:45 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT MON JUN 7 2004
OKZ004>048-050>052-TXZ083>090-071700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT FOR AREAS
MAINLY ALONG AND EAST OF INTERSTATE 44. HOWEVER...WIDESPREAD SEVERE
ACTIVITY IS NOT EXPECTED.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTH
CENTRAL...SOUTHEAST AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS
THROUGH TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MOVES
NORTHEAST ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME
SEVERE...WITH HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH
POSSIBLE. LOCALLY HEAVY RAIN IS POSSIBLE WITH ALL ACTIVITY WHICH
COULD CAUSE LOCALIZED FLOODING IN SOME AREAS...ESPECIALLY IN THOSE
LOCATIONS THAT ALREADY HAVE RECEIVED RAIN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AND WEDNESDAY FOR
LOCATIONS EAST OF HIGHWAY 81 AS UPPER LEVEL LOW CONTINUES TO MOVE
ACROSS THE AREA. SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE
FORECAST LATE FRIDAY AFTERNOON AND CONTINUE THROUGH THE WEEKEND AS
ANOTHER STORM SYSTEM PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT
THE END OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELL
EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.In the hours before
Special weather statement, Jun 7, 7:13 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 713 AM CDT MON JUN 7 2004 OKZ039-071230- STEPHENS OK- 713 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS CENTERED 8 MILES WEST OF VELMA AT 713 AM CDT...MOVING SLOWLY EAST AT 10 MPH. TORRENTIAL RAINFALL PRODUCING UP TO 2 INCHES OF RAIN CAN BE EXPECTED. SMALL HAIL AND WIND GUSTS AROUND 50 MPH ARE ALSO POSSIBLE.
Local storm report, Jun 7, 7:30 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0339 AM HAIL SHEPPARD AFB 33.98N 98.50W
06/07/2004 0.75 INCH WICHITA TX OFFICIAL NWS OBS
&&
TY/EMSpecial weather statement, Jun 7, 7:42 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 742 AM CDT MON JUN 7 2004 OKZ028-040-071315- GARVIN OK-MCCLAIN OK- 742 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES...ESPECIALLY ALONG I-35 BETWEEN MILE MARKERS 60 AND 80. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ACROSS MUCH OF I-35 FROM NEAR THE WAYNE-PAYNE EXIT TO WEST OF PAULS VALLEY TO 8 MILES WEST OF WYNNEWOOD AT 742 AM CDT. THE STORMS WERE MOVING SLOWLY NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...REDUCING VISIBILITY TO NEAR ZERO. SMALL HAIL AND WINDS AROUND 50 MPH WILL ALSO BE POSSIBLE.
Special weather statement, Jun 7, 7:42 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED 2ND PARAGRAPH NATIONAL WEATHER SERVICE NORMAN OK 742 AM CDT MON JUN 7 2004 OKZ028-040-071315- GARVIN OK-MCCLAIN OK- 742 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES...ESPECIALLY ALONG I-35 BETWEEN MILE MARKERS 60 AND 80. A LINE OF STRONG THUNDERSTORMS WAS LOCATED ACROSS MUCH OF I-35 FROM NEAR THE WAYNE-PAYNE EXIT TO WEST OF PAULS VALLEY TO 8 MILES WEST OF WYNNEWOOD AT 742 AM CDT. THE STORMS WERE MOVING SLOWLY NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...REDUCING VISIBILITY TO NEAR ZERO. SMALL HAIL AND WINDS AROUND 50 MPH WILL ALSO BE POSSIBLE.
Special weather statement, Jun 7, 7:54 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 754 AM CDT MON JUN 7 2004 OKZ039-071315- STEPHENS OK- 754 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF VELMA AT 754 AM CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 7, 8:15 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 AM CDT MON JUN 7 2004 OKZ028>030-040-071345- CLEVELAND OK-GARVIN OK-MCCLAIN OK-POTTAWATOMIE OK- 815 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN...MCCLAIN AND POTTAWATOMIE COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM SHAWNEE...TO PURCELL AND PAULS VALLEY...TO NEAR VELMA 815 AM CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. VERY HEAVY RAIN...SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| Jun 7, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 7, 4:46 AM CDT | Flash Flood Warning | OUN | Carter | 89 min |
| Jun 7, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 25 min |
| Jun 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.